Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 306, NWS Shreveport, LA

August 5, 2004Angelina County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 5, 2004, 7:59 PM CDT for Angelina County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2004, 7:59 PM CDT (00:59 UTC)
Expired
Aug 5, 2004, 8:45 PM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 159 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2419 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2419 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 060059
SVRSHV
TXC005-060145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
752 PM CDT THU AUG 5 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS

* UNTIL 845 PM CDT

* AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LUFKIN...AND MOVING SOUTH
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIBOLL BY 815 PM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS
UNTIL 845 PM CDT.

LAT...LON 3142 9467 3137 9487 3089 9475 3097 9445

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:41 PM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Aug 5, 2:41 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT THU AUG 5 2004

.DISCUSSION...
FRONT HAS WORKED WELL INTO CWA THIS AFTERNOON. EXACT LOCATION RATHER
HARD TO PINPOINT...SINCE WINDS WERE SWITCHING TO WEST AND NORTHWEST
AHEAD OF FRONT. SURFACE TROF IS ALSO RATHER BROAD...BUT EXTENDS FROM
JUST SOUTH OF MONROE TO AROUND CORSICANA.  NO IMMEDIATE CHANGE IN
DEWPOINTS OR TEMPS BEHIND FRONT. WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ALONG AND BEHIND FRONT...AND SHOULD
CONTINUE INTO THE EARLY EVENING. POPS MAY BE A LITTLE HIGHER
THAN 20 PERCENT ALONG THE BOUNDARY FOR THE LATE AFTERNOON HOURS...
BUT A 20 POP SHOULD HANDLE THE EVENING HOURS. WILL TAKE THE SLIGHT
CHANCE A LITTLE FURTHER NORTH THAN PREVIOUS FORECAST...SINCE SOME
DEVELOPMENT IS WELL BEHIND FRONT.

NEXT FEW DAYS LOOK DRY AND VERY PLEASANT FOR EARLY AUGUST. DEWPOINTS
SHOULD FALL INTO THE UPPER 50S AND LOWER 60S WITH HIGHS IN THE UPPER
80S AND LOWER 90S. OVERNIGHT LOWS WILL BE MOSTLY IN THE 60S...BUT
WOULD NOT BE SURPRISED TO SEE SOME UPPER 50S IN A FEW NORTHERN
LOCATIONS. NEXT CHANCE OF RAIN LOOKS LIKE TUESDAY...AS ANOTHER
SURFACE FRONT MOVES INTO SOUTHERN OKLAHOMA AND ARKANSAS. HOWEVER...
WILL HAVE WATCH CONVECTIVE DEVELOP IN THE SOUTHERN PLAINS SUNDAY AND
MONDAY EVENING...AS NORTHWEST FLOW ALOFT COULD BRING SOME OF THIS
SOUTH INTO CWA DURING THE LATE NIGHT OR EARLY MORNING HOURS.

TEMPS SHOULD REMAIN AT OR SLIGHTLY BELOW NORMAL NEXT SEVEN DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  90  64  89 /  20   0   0   0
MLU  66  87  63  87 /  20   0   0   0
TXK  66  89  63  89 /  20   0   0   0
TYR  74  91  65  91 /  20   0   0   0
LFK  75  91  66  91 /  20   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Aug 5, 12:00 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU AUG 5 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU AUG 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Aug 5, 3:24 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CDT THU AUG 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     STONEWALL               32.26N 93.82W
08/05/2004                   DE SOTO            LA   NWS EMPLOYEE

            1 LARGE OAK TREE BLOWN DOWN BY BRIEF GUST IN
            THUNDERSTORM.

&&

03
Local storm report, Aug 5, 7:22 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CDT THU AUG 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     CHIRENO                 31.50N 94.35W
08/05/2004  60 MPH           NACOGDOCHES        TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0630 PM     TSTM WND GST     SAN AUGUSTINE           31.53N 94.11W
08/05/2004  60 MPH           SAN AUGUSTINE      TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN SEVERAL LOCATIONS IN COUNTY

&&

14
Local storm report, Aug 5, 7:35 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CDT THU AUG 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     WEST MONROE             32.51N 92.15W
08/05/2004                   OUACHITA           LA   BROADCAST MEDIA

            ONE 12-14 INCH DIAMETER TREE DOWN ON A HOUSE. ANOTHER 18
            INCH DIAMETER TREE DOWN NEXT TO A CHURCH A BLOCK AWAY.
            NUMEROUS LARGE TREE LIMBS DOWN AS WELL IN THE AREA...ON
            DOWNING PINES ROAD NEAR THOMAS ROAD. POSSIBLE LOCALIZED
            MICROBURST.

&&

15

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.